Sign inSubmit
ArticleArticle metrics
Research Article · Open access · Published 29 November 2016

The Uniform Truncated Negative Binomial Distribution and its Properties

Bahady I. Kamel1, Shaban E. Abo Youssef1 & Mohamed G. Sief2

Journal of Mathematics and Statistics, Volume 12, Issue 4, pp. 290–301 · doi.org/10.3844/jmssp.2016.290.301

7,308 accesses4,404 downloads2 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

A new three parameters continuous distribution which is named the Uniform Truncated Negative Binomial (UTNB) distribution is introduced. It has the uniform and the Marshall-Olkin extended uniform distributions as sub-models. Some reliability and statistical properties of the new distribution are derived, including the shape behavior of the density and hazard rate functions, the mean residual life, moments and moment generating function, quantiles and related measures. The limiting distributions of the sample extremes, stochastic orderings, entropies and stress-strength reliability are derived. Maximum likelihood estimation is performed. Application to censored data illustrate the potentiality of the proposed distribution is provided.

Licence and reuse

Open access. This article is licensed under a Creative Commons Attribution 3.0 Licence (CC BY 3.0), as printed on the article, which permits use, sharing, adaptation, distribution and reproduction in any medium or format, as long as you give appropriate credit to the original authors and the source. No permission is needed.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Kamel, B. I., Youssef, S. E. A. & Sief, M. G. (2016). The Uniform Truncated Negative Binomial Distribution and its Properties. Journal of Mathematics and Statistics, 12(4), 290–301. https://doi.org/10.3844/jmssp.2016.290.301

Licence
CC BY 3.0
Issue
Volume 12, Issue 4
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
The Uniform Truncated Negative Binomial Distribution and its PropertiesJournal of Mathematics and Statistics · Volume 12, Issue 4 · pp. 290–301 · CC BY 3.0Download